Metformin side affects

By HelloKristi Latest Reply 2014-07-29 14:41:08 -0500
Started 2014-07-23 08:15:31 -0500

So I am supposed to be taking metformin… How ever I've not really taken it since I was diagnosed! I get nauseous and very dizzy! Does this happen to anyone else? And should I just take it anyway?

7 replies

IamBubbely 2014-07-29 14:41:08 -0500 Report

My bowels were also loose when I first started taking Metformin. It made me itch never had the dizziness.

robertoj 2014-07-23 17:24:20 -0500 Report

I didn't experience side effects but I never felt comfortable taking it.Fortunately I was put on insulin because of other health issues. My comfort level and glucose control improved until a serious fall limited my mobility. Always discuss issues with your doctor. If you have access email is helpful.

Glucerna 2014-07-23 17:19:22 -0500 Report

Please call your doctor's office and let them know how you feel when you take metformin. Not every person tolerates every medication, and your doctor can prescribe something different. ~Lynn @Glucerna

mrslovable 2014-07-23 10:43:35 -0500 Report

I Have Experienced This As Well, I Am Suppose To Take Two Doses But I Only Take One For Now Because The Second Dose Cause Extreme Headaches For Me. I Am Constantly Dizzy With Just One Dose & I've Been On It For Two Weeks Already. But I See My Doctor Friday & Am Gonna See If I Can Do It With Diet & Exercise Alone.

Nick1962 2014-07-23 09:29:31 -0500 Report

Most will say that’s a side effect of Met and it will go away. Others have offered their tips and tricks to get through that, but it might be worth a talk with your doctor. After 3 months on it I couldn’t stand it and my doctor made a deal if I could show some improvement through diet alone over 3 months, he’d let me continue without. Don’t know your current numbers, but your doc may want you on it to prevent damage until you “find your groove”.

Harlen 2014-07-23 09:09:49 -0500 Report

You may try taking only 1/2 every other day for ten days then 1/2 every day to slowly
A just your self to them .
I'm not a Doctor but this worked for me when I was on Met .

Skip20 2014-07-23 09:08:35 -0500 Report

If I remember correctly you need to take it with food unless you take it at night. Mine is time released so night works for me. Good luck!

Next Discussion: management of type 1 »